Drought, Alfalfa
- When
- July 1, 12:00 AM CST to July 10, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
While continued periods of rainfall improved drought conditions across west-central Oklahoma, severe to extreme drought persisted across pockets of southwest and far north-central Oklahoma.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
While continued periods of rainfall improved drought conditions across west-central Oklahoma, severe to extreme drought persisted across pockets of southwest and far north-central Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 10:29 PM CST, 1 hour 31 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1129 PM CDT Fri Jun 30 2023 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 426 PM CDT Fri Jun 30 2023 In addition to the main upper trough centered over the central Rockies, a shortwave is advancing from the southwest as indicated by 22 dam height falls at Midland on the 12Z 500mb analysis. Dynamic lift from this wave has already aided in the development of a line of thunderstorms along a broad baroclinic zone over the Texas panhandle. Latest (20Z) surface observations suggest a weak low was located near Clark/Comanche Counties in southern Kansas with quasi-stationary frontal boundaries extending to Great Bend to Salina to St. Joseph, and to Beaver and Guymon. If the current line of storms reach our area, it should be within the next next 2 to 4 hours. There is a chance of a few scattered storms developing ahead of this line, and over western Oklahoma over the next few hours - though this is uncertain. Overall, the area we are watching for development is from western Oklahoma and into western north Texas. The main hazards posed by this afternoon and evening storms are strong wind gusts and some small hail. Though guidance differs on the evolution/nature of this frontal boundary, there is some indication that the convectively-induced outflow could assist a propagation of the boundary southeastward towards central Oklahoma by Saturday morning where it is forecast to wash out/weaken. There is a low chance that an isolated strong thunderstorm may develop along the I-35 corridor tomorrow morning as the strongest lift moves through. Tomorrow will be cooler than recent days and there is a marginal risk of severe storms near/along this boundary with a threat of damaging winds. Thompson && .LONG TERM... (Saturday night through next Thursday) Issued at 426 PM CDT Fri Jun 30 2023 The upper trough exits the southern plains early Sunday morning as a broad ridge expands eastward across the southwestern CONUS. As a result, mid- to upper-level flow shifts to the northwest. Several shortwaves embedded within the northwest flow bring low precipitation chances each day. Temperatures are forecast to trend upward from Sunday into Wednesday with a potentially strong cold front moving into the area the middle to end of next week. Greatest rain chances for the long term are with this frontal system Wednesday night into Thursday. Thompson && .AVIATION... (06Z TAFS) Issued at 1129 PM CDT Fri Jun 30 2023 The current area of showers and thunderstorms will continue to generally move east overnight being most widespread in the south (including KSPS and KLAW). The next area of showers and storms from the northeast Texas and Oklahoma panhandles into southwestern Kansas will generally move southeast, but may become less widespread with time. Still expect some at least scattered showers and storms. A surface front will move through the area, shifting the winds to west/northwest, but the front is relatively weak and there will still be some variability in direction, especially near any areas of showers and storms. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 87 69 91 / 50 60 30 20 Hobart OK 69 87 68 93 / 50 60 30 10 Wichita Falls TX 75 93 71 96 / 40 50 30 20 Gage OK 64 87 63 91 / 50 30 10 0 Ponca City OK 70 88 66 89 / 70 60 30 10 Durant OK 79 94 74 95 / 10 20 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...01 LONG TERM....01 AVIATION...26
Hazardous Weather Outlook National Weather Service Norman OK 425 PM CDT Fri Jun 30 2023 OKZ004>048-050>052-TXZ083>090-012130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 425 PM CDT Fri Jun 30 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Thunderstorms are likely across parts of western Oklahoma and western north Texas this afternoon and into tonight. Some may be strong to severe with strong wind gusts, small hail, and heavy rainfall possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Strong to severe thunderstorms are possible on Saturday with a marginal risk for large hail and damaging wind gusts. Isolated thunderstorms are possible into next week with highest chances of thunderstorm activity Wednesday night into Thursday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Preliminary Local Storm Report
National Weather Service Norman OK
810 PM CDT Fri Jun 30 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM Tstm Wnd Gst 1 ENE Altus Air Force B 34.67N 99.27W
06/30/2023 M55 MPH Jackson OK ASOS
Corrects timing of previous report.
&&Special Weather Statement
National Weather Service Norman OK
1003 PM CDT Fri Jun 30 2023
OKZ004-009-010330-
Harper OK-Ellis OK-
1003 PM CDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of northwestern Ellis
and Harper Counties through 1030 PM CDT...
At 1002 PM CDT, decaying showers and storms over eastern Beaver and
western Harper Counties has produced wind gusts of around 50
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Laverne, Buffalo, May, and Rosston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 9957 3659 9958 3659 9961 3653 9961
3652 10000 3699 10000 3700 9984
TIME...MOT...LOC 0302Z 266DEG 32KT 3675 9987
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
1040 PM CDT Fri Jun 30 2023
TXZ088-089-010415-
Archer TX-Baylor TX-
1040 PM CDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of western Archer and
Baylor Counties through 1115 PM CDT...
At 1040 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles east of Seymour, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Seymour, Holliday, Megargel, Red Springs, Lake Kemp, Mabelle, Lake
Diversion, Dundee, Mankins, Westover, Lake Kickapoo, and Bomarton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9947 3383 9948 3384 9866 3340 9864
TIME...MOT...LOC 0340Z 251DEG 41KT 3359 9918
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MeisterSpecial Weather Statement
National Weather Service Norman OK
1128 PM CDT Fri Jun 30 2023
TXZ087-088-010515-
Knox TX-Baylor TX-
1128 PM CDT Fri Jun 30 2023
...Strong thunderstorms will impact portions of eastern Knox and
southern Baylor Counties through 1215 AM CDT...
At 1128 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Knox City to 7 miles west of Throckmorton
to 4 miles northwest of Fort Griffin. Movement was northeast at 35
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Seymour, Munday, Knox City, Goree, Red Springs, Vera, Gilliland,
Rhineland, and Bomarton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3340 9989 3382 9964 3379 9960 3378 9958
3380 9958 3379 9957 3380 9954 3378 9954
3378 9953 3375 9948 3377 9947 3357 9909
3340 9895
TIME...MOT...LOC 0428Z 211DEG 29KT 3342 9978 3318 9932 3297 9930
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MahaleSpecial Weather Statement
National Weather Service Norman OK
1212 AM CDT Sat Jul 1 2023
TXZ088>090-010600-
Clay TX-Archer TX-Baylor TX-
1212 AM CDT Sat Jul 1 2023
...Strong thunderstorms will impact portions of southwestern Clay,
Archer and southeastern Baylor Counties through 100 AM CDT...
At 1212 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Seymour to 6 miles east of
Elbert to 11 miles southwest of Graham. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Archer City, Scotland, Windthorst, Megargel, Westover, and Lake
Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9913 3355 9933 3378 9868 3347 9828
3347 9842 3340 9842
TIME...MOT...LOC 0512Z 251DEG 33KT 3350 9916 3327 9886 3303 9875
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MahaleSpecial Weather Statement
National Weather Service Norman OK
1251 AM CDT Sat Jul 1 2023
TXZ089-090-010630-
Clay TX-Archer TX-
1251 AM CDT Sat Jul 1 2023
...Strong thunderstorms will impact portions of southern Clay and
southeastern Archer Counties through 130 AM CDT...
At 1251 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles south of Archer City to 12 miles south
of Windthorst to 13 miles north of Bryson. Movement was northeast at
40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Henrietta, Archer City, Scotland, Windthorst, Bellevue, Lake
Arrowhead, Bluegrove, Newport, Joy, Vashti, and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3354 9875 3385 9821 3367 9798 3347 9798
3347 9842 3340 9842 3340 9857
TIME...MOT...LOC 0551Z 244DEG 34KT 3353 9862 3340 9844 3335 9843
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MahaleThe national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, July 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1110240, 1110241, 1110242, 1110243, 1110244, 1110245, 1110246, 1110247, 1110248.